MAUDE Adverse Event Report: CAREFUSION EXTENSION SET; SET,ADMINISTRAITON,INTRAVASCULAR

CAREFUSION EXTENSION SET; SET,ADMINISTRAITON,INTRAVASCULAR
Model Number 11088483
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Information (3190)
Date of Event 05/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: non-bd extension set; broviac central line; syringe 10ml; syringe 3ml.The devices have been received and the evaluation is pending.A follow up report will be submitted with investigation results once the evaluation has been completed.Additional patient information: infant; race: w.
 
Event or Problem Description
It was reported that the infants mother noticed that the patients blankets were wet during a 6.9ml flush infusing from a 10ml syringe after a hydrocortisone 3ml dose was administered via the patient's broviac central line located in the patient's left femoral artery.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The customer¿s report of a leak during a 6.9ml flush infusing from a 10ml syringe was not confirmed because the sets reprimed and infused completely during functional testing.The sets were visually inspected for cracks, misassembles or damages to the components.Clear liquid was observed within the tubing.No abnormalities were observed.Functional testing was performed by repriming the sets using the as-received 10 ml syringe with blue dye water.One 18 gauge cannula was attached.The syringe plunger was depressed but no leaks occurred.The cannula was replaced by a stopcock in the closed position to create backpressure.The syringe plunger was depressed again but no leaks were observed.The sets were loaded into a lab syringe module.An infusion rate was not provided, therefore the primary infusion was programmed at a rate of 6.9 ml/h and vtbi at 6.9 ml.The primary infusion completed with no alarms or any issues of leaks.The sets were loaded into a lab syringe module.An infusion rate was not provided, therefore the primary infusion was programmed at a rate of 6.9 ml/h and vtbi at 6.9 ml.The primary infusion completed with no alarms or any issues the sets were pressure tested while submerged underwater.Air pressure was incrementally increased from 5 psi to 30 psi.No anomalies or leaks were observed at connections or throughout the sets.The root cause was not identified.

Brand Name
EXTENSION SET
Common Device Name
SET,ADMINISTRAITON,INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8786595
Report Number9616066-2019-01908
Device Sequence Number16734251
Product Code FPA
UDI-Device Identifier10885403234668
UDI-Public10885403234668
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11088483
Device Catalogue Number11088483
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/12/2019
Supplement Report FDA Received Date09/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8015,PRI TUBING,8100, TD: (B)(6) 2019; 8015,PRI TUBING,8100, TD: (B)(6) 2019
Patient Age10 MO